|fatigue due to allergy?
Apr 25, 2003
I have been allergic to ragweed since my teens.I would get the classic allergy symptoms and that was it. Many years later after becoming hiv positive I would also get extremely fatigued. This lasts the entire fall it goes away after a good frost. Is there any reason why some one with hiv would get significantly more fatigue than an allergic person with out the virus?
Response from Dr. Frascino
Well, I can only hypothesize here. HIV alters our immune system in many ways. Allergy is an abnormal immune reaction to something, which generally doesnt bother most people in your case, ragweed pollen. Ragweed pollinates in late summer and early fall. Allergy symptoms can include fatigue, as well as the usual itchy eyes, runny nose-type symptoms. Its possible your HIV infection could have altered your allergic reaction symptoms to the ragweed pollen. Another possibility also comes to mind. Do you take medication in the fall for your allergy symptoms? Allergy meds, like antihistamines, can cause significant fatigue.
So, 2 options:
1. Check to make sure its not your allergy meds that might be causing the problem and 2. Consider more aggressive treatment for your seasonal allergies in the fall nasal steroids, non-sedating antihistamines, etc., and perhaps, even see an allergist.
Since your fatigue is so seasonal and corresponds to ragweed pollen season, I doubt the cause is related to other common HIV fatigue inducers, like anemia, hypogonadism, depression, etc. Check out the 2 possibilities I mention above. If that doesnt work, write back with additional information -- T-cell counts, viral loads, allergy meds, other meds, etc., and Ill see if I can come up with any other ideas.
Extremely Fatigued Wife
read my fan mail, you bastard
- Why Are More African Americans Infected With Hiv Than Any Other Race?
- What Are The Barriers Related To Voluntary Hiv Counselling And Testing?
- Can A Person With HIV Take Zithromax?
- Combivir And Hiv
- Epzicom Prezista And Norvir Combination
- Is There Any Problem With Taking Hydrocodone While On HIV Meds?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.